iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatrypanic attackWhy does my father have increased BP and panic attacks after taking antidepressants?

My father has episodes of shortness of breath and increased heart rate. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At August 2, 2017
Reviewed AtAugust 25, 2023

Patient's Query

Hello doctor,

My father is 68 years old, and from the last six months, he is suffering from a few health problems. He has a severe gas problem and stomach pain. He keeps complaining about gas getting accumulated in his stomach. As a result, he has burping and shortness of breath, and his heart rate increases. He also feels his head heavy. We consulted a gastro doctor, who gave him medicines, and we also did CT scan. But the doctor could not find the problem. The medicines relieved his symptoms a little, and the sudden attacks got reduced also. The doctor referred us to a psychiatrist, who gave him Sertraline 50 mg and sleeping pills at night. My dad is taking the tablets from four days, and his BP has shot up to 170/90 mmHg. If he does not take the medicines, he has panic attacks. Is the suggested treatment appropriate? Why is his BP increasing?

Answered by Dr. Surender Kumar

Hi,

Welcome to icliniq.com.

As per the case history that you narrated, your father might have a somatoform disorder. It is good that the CT abdomen is fine. Your father's complaints are quite common among this age group. You had not mentioned whether he is having any history of forgetfulness, irritability, and any drug abuse. However, I suggest you give capsule Pantocid-L (Pantoprazole and Levosulpiride) in the morning, on an empty stomach. I suggest he also takes the following medicines: Tablet D-veniz 50 (Desvenlafaxine) in the morning, tab Arpizol 5 mg (Aripiprazole), half tablet at night, Clonotril (Clonazepam) 0.5 mg at night if he finds it difficult to sleep. Try this treatment for a month after consulting your doctor, it will give good results. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Surender Kumar
Dr. Surender Kumar

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

panic attackaripiprazole

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy